View Single Post
  #1  
Old 04-24-2009, 02:24 PM
matea matea is offline
Junior Member
 
Join Date: Apr 2009
Posts: 10
Default Please help - bad reaction with Trilo - don't know what to do next?

Hi,

My 13 year old Sheltie was diagnosed with Cushings a little while ago. She also has a mild heart problem, and is taking phenopropalamine every day for slight incontinence she had a while back.

We began her on trilostane last week - 60mgs once a day in a liquid capsule. She began taking it on Friday, did okay Sat but by Sunday and Monday was really lethargic, shaky and unstable and refused food. At her worst, she was hardly moving, couldn't stand up on her own and refused all food - even her favorites like cheese.

We contacted the vet and picked up a bottle of prednisone. After the first dosage she perked up, drank water and ate some, and now after a couple of days on it, she's very perky, energetic and walking better than she has in months. She's also eating quite a bit, which I know is a side effect of prednisone.

She's slowly weaning off the prednisone this weekend and we're talking with our vet again on Monday to discuss options. She suggested maybe giving the trilo every 2 days, as the liquid capsules can't be split up.

I'm hesistant to put her back on it, because of her reaction. Was this a sign of overdosing?

She's 13.5, has arthritis in her joints, and at this point I'm wondering if it's worth it to continue her on any Cushings treatment. She's been taking Cushex drops just for therapy (I know they don't 'cure' anything, but provide some relief). The vet has also prescribed her metacam for her joints.

Anything else I can do for her to make her feel more comfortable? Should we try the trilostane every second day? Would it even work like that?

Any opinions would be great.

Thanks so much!

Matea